Alert archive / North Carolina / Tornado Warnings in 2006

Tornado Warning 16, NWS Wilmington, NC

November 16, 2006Columbus County, North Carolina

NWS Wilmington, NC issued this tornado warning at Nov 16, 2006, 6:28 AM EST for Columbus County, North Carolina. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2006, 6:28 AM EST (11:28 UTC)
Expired
Nov 16, 2006, 6:46 AM EST
In force
18 min
Issued by
NWS Wilmington, NC
Area
Counties, with a storm outline in the text

County Columbus County, NC

The radar

The Wilmington radar (KLTX), 32 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 11:58 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 11.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2006-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2006-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KILM 161129
TORILM
NCC047-161215-
/O.NEW.KILM.TO.W.0016.061116T1128Z-061116T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
629 AM EST THU NOV 16 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 715 AM EST

* AT 628 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHWEST OF FREEMAN...OR ABOUT 20 MILES EAST OF WHITEVILLE...
  MOVING NORTH AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
   FREEMAN BY 640 AM...

GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM THURSDAY MORNING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3421 7845 3422 7830 3436 7822 3437 7840

$$

SRP
1 follow-up statement
000 
WWUS52 KILM 161146
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
646 AM EST THU NOV 16 2006

NCC047-161156-
/O.CAN.KILM.TO.W.0016.000000T0000Z-061116T1215Z/
COLUMBUS NC-
646 AM EST THU NOV 16 2006

...THE TORNADO WARNING FOR EAST COLUMBUS COUNTY IS CANCELED...

AT 645 AM EST...THE TORNADO WHICH PROMPTED THE WARNING HAD MOVED OUT
OF THE WARNED AREA...THEREFORE THE TORNADO WARNING HAS BEEN CANCELED.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3421 7845 3422 7830 3436 7822 3437 7840

$$

SRP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Nov 16, 4:12 AM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Nov 16, 4:12 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
412 AM EST THU NOV 16 2006

.SHORT TERM /THROUGH TODAY/...UPDATE
CONVECTION ONGOING BUT OVERALL IN A WEAKENING TREND. SLOWER MODEL
SOLNS FROM PREVIOUS DAYS. LINE IS ALSO SLOWING AS IT WEAKENS SO
COASTAL COUNTIES MAY BE MEASURING PRECIP UNTIL 14Z OR SO...AT LEAST
IN NC. SMALL POPS WILL BE CARRIED FOR A FEW HOURS THEREAFTER IN CASE
THE STILL STRONG UPPER FORCING IS ABLE TO TRIGGER ANOTHER LINE OF
SHOWERS. SVR THREAT SHOULD BE OVER WITH THIS FIRST LINE HOWEVER.
WIND ADVISORY SEEMED TOO MARGINAL AND LIMITED TO THE IMMEDIATE COAST
AND SO WAS CANCELLED.

.MID TERM /TONIGHT THROUGH FRIDAY NIGHT/...UPDATED
UPPER LOW WILL CONTINUE TO LIFT NORTHEAST TONIGHT AND THE UPPER
TROUGH AXIS WILL FINALLY SHIFT THROUGH. MUCH DRIER WEATHER ON TAP
FOR THE MID-TERM WITH THE MOISTURE PLUME SHIFTING AWAY FROM THE
FORECAST AREA. PRECIPITABLE WATER VALUES WILL DROP TO LESS THAN ONE
HALF INCH DURING TONIGHT CARRYING THROUGH FRIDAY NIGHT. GUIDANCE
TEMPERATURES INITIALLY VARY SIGNIFICANTLY IN THE FORECAST
PERIOD...BUT SEEM REASONABLE FOR FRIDAY AND FRIDAY NIGHT. FOR
TONIGHT TOOK A BLEND OF THE COOLER MAV AND WARMER FWC NUMBERS

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AMPLIFIED UPPER LEVEL TROF WILL REMAIN OVER THE EAST COAST THROUGH
THE LONG TERM PERIOD. LATEST GFS AND 00Z ECMWF ARE IN MUCH BETTER
AGREEMENT THAN 24 HOURS AGO. BOTH NOW SHOW A BROAD UPPER TROF EARLY
IN THE PERIOD THAT BECOMES MORE AMPLIFIED EARLY NEXT WEEK. COLD
FRONT PUSHES ACROSS THE AREA SUNDAY THEN STALLS OFF THE COAST NEXT
WEEK. GUIDANCE SHOWS SURFACE LOW DEVELOPING ALONG THE FRONT...BUT
POSITIONING IS SLIGHTLY DIFFERENT. BOTH ALSO HINT A CUTOFF LOW
FORMING JUST OFF THE SOUTHEAST COAST TUESDAY OR WEDNESDAY.

ONLY SHOT AT PRECIP LOOKS TO BE MONDAY OR MONDAY NIGHT AS SHORT WAVE
PASSES JUST NORTH OF THE AREA. DECIDED TO NOT GO WITH GUIDANCE/HPC
POPS BECAUSE MOISTURE IS VERY LIMITED AND FORCING IS NOT IMPRESSIVE.
DID ADD A 20 POP TO THE GRIDS FOR MONDAY/MONDAY EVENING AS LOW
TAKING SHAPE OFF THE COAST MAY BE ABLE TO SQUEEZE MEASURABLE PRECIP.
DID NOT HAVE TO MAKE ANY LARGE CHANGES TO TEMPERATURES BUT DID TWEAK
HIGHS/LOWS DOWN A BIT FOR SUNDAY THRU TUESDAY BASED ON ECMWF/GFS 850
TEMPS AND HPC NUMBERS.

&&

.AVIATION...
MAIN ISSUE IN THE SHORT TERM IS TO TIME CONVECTION AND FIGURE OUT
HOW LONG STRATIFORM PRECIPTATION REGION...WHICH HAS BEEN
SHRINKING...LASTS. KFLO GETS INTO PREDOM TSTMS BY 0800Z AND KLBT
WITHIN A HALF HOUR OR SO LATER. SQUALL LINE IS SLOWING WHICH IS
MAKING THE TIMING LESS CERTAIN AT THE COASTAL TERMS. BEST ESTIMATE
IS BY 1000Z. LIGHT TO MODERATE RAIN SHOULD CONTINUE AT EACH TERM
BEHIND THE SQUALL LINE FOR ANYWHERE FROM 2 TO 5 HRS. EVENTUALLY
LATER THIS AFTERNOON THE STRONG DRY SLOT SHOULD BRING BACK VFR.

&&

.MARINE...
SHORT TERM /THROUGH TODAY/...UPDATED
GALE WARNING HAS BEEN PRETTY MUCH LEFT ALONE. THERE ARE STILL SOME
DIFFERENCES IN GUIDANCE REGARDING WIND SPEEDS BUT MOST STILL POINT
TO GALES THROUGH AROUND MIDDAY. NEXT SHIFT WILL BE BETTER TO ASSESS
AT WHICH HOUR TO RAMP DOWN FROM GALE TO SCA SINCE THE WEATHER WILL
BE QUIETER.

MID TERM /TONIGHT THROUGH FRIDAY NIGHT/...UPDATED
ONCE THE GALE IS TERMINATED EXPECT TO SEE SMALL CRAFT ADVISORY
CONDITIONS CARRY INTO THE MID TERM WITH STRONG OFFSHORE FLOW
INITIALLY. THE FLOW WILL GRADUALLY WEAKEN DURING FRIDAY AND
GRADUALLY VEER TO A NORTHERLY DIRECTION FRIDAY NIGHT. THE OFFSHORE
TRAJECTORY WILL LIMIT WAVE GROWTH NEAR SHORE...CREATING A WIDER
RANGE OUT TO THE 20 NM WATERS. TRENDS IN REEFCAST AND WAVEWATCH LOOK
REASONABLE WITH WAVES 8 FEET OR GREATER AT THE ONSET AWAY FROM THE
COAST...SUBSIDING THEREAFTER.

.LONG TERM /SATURDAY THROUGH MONDAY/...
NORTH TO NORTHEAST FLOW WILL PERSIST THROUGH THE LONG TERM PERIOD.
SPEEDS WILL BE 10 TO 15 KT OVER THE WEEKEND BEFORE TIGHTENING
GRADIENT MONDAY NIGHT RESULTS IN SPEEDS PICKING UP TO AROUND 20 KT.
SEAS THROUGH THE PERIOD WILL RUN 3 TO 5 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
SC...NONE.
MARINE...GALE WARNING FOR AMZ250-252-254-256 UNTIL NOON THURSDAY.
&&

SHORT TERM...MBB
MID TERM...SRP
Hazardous weather outlook, Nov 16, 4:35 AM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
435 AM EST THU NOV 16 2006

NCZ097-100-101-SCZ034-046-170945-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
435 AM EST THU NOV 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH IS IN EFFECT UNTIL 800 AM. A STRONG COLD FRONT WILL
MOVE THROUGH THE AREA EARLY THIS MORNING...A LINE OF STRONG TO
SEVERE THUNDERSTORMS IS POSSIBLE. THE PRIMARY THREAT WITH THESE
STORMS WILL BE DAMAGING WIND GUSTS AND THE POTENTIAL FOR AN
ISOLATED TORNADO AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ250-252-254-256-170945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
435 AM EST THU NOV 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH IS IN EFFECT UNTIL 800 AM. A STRONG COLD FRONT WILL
MOVE THROUGH THE AREA THIS MORNING...A LINE OF STRONG TO SEVERE
THUNDERSTORMS IS POSSIBLE. THE PRIMARY THREAT WITH THESE STORMS
WILL BE VERY STRONG WIND GUSTS AND THE POTENTIAL FOR AN ISOLATED
WATERSPOUT AND HEAVY DOWNPOURS WITH REDUCED VISIBILITIES.

GALE WARNING IS IN EFFECT FOR ALL OF THE COASTAL WATERS THROUGH
THIS MORNING. STRONG SOUTHERLY WINDS AHEAD OF A STRONG COLD FRONT
WILL REACH GALE FORCE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ087-096-099-SCZ033-170945-
ROBESON-BLADEN-COLUMBUS-MARION-
435 AM EST THU NOV 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH IS IN EFFECT UNTIL 800 AM. A STRONG COLD FRONT WILL
MOVE THROUGH THE AREA EARLY THIS MORNING...SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY THREAT WITH THESE
STORMS WILL BE DAMAGING WIND GUSTS AND THE POTENTIAL FOR AN
ISOLATED TORNADO AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SCZ017-023-024-032-039-170945-
MARLBORO-DARLINGTON-DILLON-FLORENCE-WILLIAMSBURG-
435 AM EST THU NOV 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH THE DAY. WIND
GUSTS COULD EXCEED 40 MPH...ALONG WITH HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SRP

In the hours before

Special weather statement, Nov 16, 1:50 AM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
150 AM EST THU NOV 16 2006

SCZ017-024-033-160745-
MARLBORO-DILLON-MARION-
150 AM EST THU NOV 16 2006

...STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA...

AT 150 AM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG TO
SEVERE THUNDERSTORMS FROM JUST WEST OF SOCIETY HILL TO LAKE
CITY...MOVING NORTHEAST AT 50 MPH.

AS THESE THUNDERSTORMS MOVE ACROSS MARLBORO...DILLON AND MARION
COUNTIES...THEY WILL BE CAPABLE OF WIND GUSTS TO AROUND 50 MPH AND
VERY HEAVY RAIN...UP TO AN INCH IN LESS THAN AN HOUR.

COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...DILLON...
MARION...MULLINS...BINGHAM...BLUE BRICK...BROWNSVILLE...CHAVISTOWN...
CLIO...DUNBAR...FLOYDALE AND FORK.

THESE THUNDERSTORMS ARE BEING CLOSELY MONITORED AS THEY ARE VERY
NEAR SEVERE LIMITS. THE NATIONAL WEATHER SERVICE WILL ISSUE WARNINGS
SHOULD THESE THUNDERSTORMS INDEED STRENGTHEN.

A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 800 AM.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

RJD
Special weather statement, Nov 16, 2:39 AM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
239 AM EST THU NOV 16 2006

NCZ087-096-099-SCZ034-160845-
COLUMBUS-BLADEN-ROBESON-HORRY-
239 AM EST THU NOV 16 2006

...STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA...

AT 239 AM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
THUNDERSTORMS WITH VERY HEAVY RAIN AND WIND GUSTS IN EXCESS OF 40
MPH FROM DILLON TO MARION TO RAINS TO ANDREWS...MOVING NORTHEAST AT
40 MPH.

COMMUNITIES IN THE PATH OF THESE STORMS THROUGH 330 AM INCLUDE
CONWAY...LITTLE RIVER... LUMBERTON...MYRTLE BEACH...NORTH MYRTLE
BEACH...RED HILL...RED SPRINGS...SOCASTEE...WHITEVILLE...
ABBOTTSBURG...ADRIAN AND ALLSBROOK.

THESE THUNDERSTORMS WILL PRODUCE UP TO TWO INCHES OF RAIN IN LESS
THAN AN HOUR AND THIS WILL BE ENOUGH TO CAUSE PONDING OF WATER IN
LOW LYING AND POOR DRAINAGE AREAS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 800 AM.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

RJD
Local storm report, Nov 16, 3:29 AM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
329 AM EST THU NOV 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     TSTM WND DMG     2 N DILLON              34.45N 79.37W
11/16/2006                   DILLON             SC   LAW ENFORCEMENT

            THREE TREES DOWN...ONE LIGHT POLE DOWN AND POWER LINES

            DOWN 1 1/2 MILES NORTH OF DILLON ALONG HIGHWAY 301 NORTH.

&&

DIGIORGI
Special weather statement, Nov 16, 3:41 AM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
341 AM EST THU NOV 16 2006

NCZ096-099-100-SCZ034-160945-
COLUMBUS-BLADEN-BRUNSWICK-HORRY-
341 AM EST THU NOV 16 2006

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

AT 341 AM EST...STRONG THUNDERSTORMS WERE...ALONG A LINE FROM
7 MILES WEST OF ELIZABETHTOWN TO 15 MILES WEST OF WHITEVILLE TO 9
MILES NORTH OF CONWAY...MOVING NORTHEAST AT 45 MPH.

COMMUNITIES IN THE PATH OF THESE STORMS THROUGH 430 AM INCLUDE
CONWAY...ELIZABETHTOWN...LITTLE RIVER...NORTH MYRTLE BEACH...RED
HILL...WHITEVILLE...ABBOTTSBURG...ADRIAN...ALLSBROOK...AMMON...ASH
AND BATARORA.

THESE STORMS ARE BEING CLOSELY MONITORED BY THE NATIONAL WEATHER
SERVICE FOR INTENSIFICATION AND COULD STILL PRODUCE A BRIEF TORNADO
WITH LITTLE OR NO WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL
800 AM.

THESE THUNDERSTORMS WILL PRODUCE UP TO TWO INCHES OF RAIN IN LESS
THAN AN HOUR AND THIS WILL BE ENOUGH TO CAUSE PONDING OF WATER IN
LOW LYING AND POOR DRAINAGE AREAS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

RJD
Special weather statement, Nov 16, 4:57 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
457 AM EST THU NOV 16 2006

NCZ087-096-097-099>101-SCZ024-033-034-161100-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-DILLON-
MARION-HORRY-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...DILLON...MARION...CONWAY...MYRTLE BEACH
457 AM EST THU NOV 16 2006

...THUNDERSTORMS CONTINUE TO PUSH NORTHWARD...

AT 5 AM...AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR
MYRTLE BEACH...NORTH TO BLADEN COUNTY. THE STORMS ARE MOVING NORTH
AT 25 MPH AND WILL CONTINUE THROUGH 6 AM. THE STRONGEST STORMS
WILL HAVE CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...AND WIND
GUSTS OVER 40 MPH. SOME SMALL DEBRIS IS LIKELY ON THE ROADWAYS SO
MOTORISTS SHOULD EXERCISE CAUTION WHEN TRAVELING THIS MORNING.

43
Special weather statement, Nov 16, 5:47 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
547 AM EST THU NOV 16 2006

NCZ099-100-SCZ034-161200-
COLUMBUS-BRUNSWICK-HORRY-
INCLUDING THE CITIES OF...WHITEVILLE...LELAND...SHALLOTTE...
CONWAY...MYRTLE BEACH
547 AM EST THU NOV 16 2006

...THUNDERSTORM MOVING ONSHORE...

A STRONG THUNDERSTORM WILL MOVE ONSHORE ON THE WESTERNMOST PORTION
OF BRUNSWICK COUNTY BY 550 AM. THE STORM WILL AFFECT
CALABASH...GRISSETTTOWN...AND EVENTUALLY LONGWOOD BY 615 AM. WIND
GUSTS TO NEAR 50 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES
NORTH AT 25 TO 30 MPH. THE STORM WILL LIKELY WEAKEN A BIT AS IT
MOVES TO NEAR MAKATOKA BY 630 AM.

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:20 AM ESTSevere Thunderstorm WarningILMColumbus40 min
Nov 16, 6:40 AM ESTTornado WarningILMBladen, Pender36 min
Nov 16, 9:21 AM ESTSevere Thunderstorm WarningILMColumbus39 min
Nov 16, 9:26 AM ESTTornado WarningILMBladen, Columbus34 min
Nov 16, 11:17 AM ESTTornado WarningILMBrunswick, Columbus43 min

Nearby

Tornado Warnings in North Carolina, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.